Volume 22, issue 5 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 8, 3307–3833
Issue 7, 2855–3306
Issue 6, 2405–2853
Issue 5, 1907–2404
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
A splitting theorem for the Seiberg-Witten invariant of a homology $S^1 \times S^3$

Jianfeng Lin, Daniel Ruberman and Nikolai Saveliev

Geometry & Topology 22 (2018) 2865–2942

We study the Seiberg–Witten invariant λSW(X) of smooth spin 4–manifolds X with the rational homology of S1 × S3 defined by Mrowka, Ruberman and Saveliev as a signed count of irreducible monopoles amended by an index-theoretic correction term. We prove a splitting formula for this invariant in terms of the Frøyshov invariant h(X) and a certain Lefschetz number in the reduced monopole Floer homology of Kronheimer and Mrowka. We apply this formula to obstruct the existence of metrics of positive scalar curvature on certain 4–manifolds, and to exhibit new classes of homology 3–spheres of infinite order in the homology cobordism group.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Seiberg–Witten theory, monopole Floer homology, Frøyshov invariant, manifolds with periodic ends
Mathematical Subject Classification 2010
Primary: 57R57, 57R58
Secondary: 53C21, 57M27, 58J28
Received: 7 March 2017
Accepted: 4 March 2018
Published: 1 June 2018
Proposed: Simon Donaldson
Seconded: András I Stipsicz, Ciprian Manolescu
Jianfeng Lin
Department of Mathematics
Massachusetts Institute of Technology
Cambridge, MA
United States
Daniel Ruberman
Department of Mathematics
Brandeis University
Waltham, MA
United States
Nikolai Saveliev
Department of Mathematics
University of Miami
Coral Gables, FL
United States